Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 331, NWS Tallahassee, FL

August 30, 2021

NWS Tallahassee, FL issued this special marine warning at Aug 30, 2021, 3:23 PM EDT. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2021, 3:23 PM EDT (19:23 UTC)
Expired
Aug 30, 2021, 5:30 PM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 4:39 PM EDTMARINE TSTM WIND 395 Sse Saint Joseph Stat, FLA MESONET REPORTED A MARINE THUNDERSTORM WIND GUST OF 39 MPH AT 4:39 PM, AUGUST 30, 2021.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WHUS52 KTAE 301923
SMWTAE
GMZ750-752-770-772-302130-
/O.NEW.KTAE.MA.W.0331.210830T1923Z-210830T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tallahassee FL
223 PM CDT Mon Aug 30 2021

The National Weather Service in Tallahassee has issued a

* Special Marine Warning for...
  Coastal Waters from Mexico Beach to Apalachicola out 20 NM...
  Coastal waters from Okaloosa-Walton County Line to Mexico Beach out
  20 NM...
  Waters from Mexico Beach to Apalachicola FL from 20 to 60 NM...
  Waters from Okaloosa-Walton County Line to Mexico Beach from 20 to
  60 NM...

* Until 430 PM CDT.

* At 223 PM CDT, severe thunderstorms capable of producing
  waterspouts were located along a line extending from 75 nm north of
  East Choctawhatchee Bay to 55 nm northeast of Highway 331 Bridge to
  36 nm northeast of Panama City Beach to 6 nm southwest of Mexico
  Beach to 26 nm west of Empire Mica Wreck to 67 nm southwest of C
  Tower, moving northeast at 25 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar indicated.

  IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher 
           waves...frequent lightning...and heavy downpours. Make 
           sure all on board are wearing life jackets.

* Locations impacted include...
  Empire Mica Wreck, Cape San Blas, Mexico Beach, Port St. Joe and
  Panama City Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 3039 8557 3032 8547 3023 8551 3019 8560
      3018 8546 3012 8536 3004 8533 2999 8540
      2982 8526 2973 8525 2977 8502 2862 8534
      2885 8599 2905 8624 2925 8640 3023 8577
TIME...MOT...LOC 1923Z 231DEG 26KT 3165 8578 3116 8553 3064 8534 2986
8547 2934 8585 2874 8591

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Aug 30, 2:10 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 30, 2:10 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
210 PM EDT Mon Aug 30 2021

.AVIATION...
[Through 18Z Tuesday]

VFR/MVFR conditions are likely through much of the period with
widespread rain and a few embedded thunderstorms being the main
concerns. The greatest chance for rain and thunderstorms will be
across our western terminals at ECP/DHN through Tuesday.
Overnight, IFR/LIFR conditions are possible due to low ceilings
across out eastern terminals at TLH, ABY, and VLD. Additional
chance for rain is possible across the eastern terminals on
Tuesday as remnant bands from Ida push east.

&&

.PREV DISCUSSION [1135 AM EDT]...

.NEAR TERM [Through Tonight]...

The center of weakening Tropical Storm Ida is currently moving
northward through western Mississippi. Ida will continue moving
north today, then move northeast across Tennessee on Tuesday.

After a break from rain bands this morning, we are closely
watching the slow-moving rain band over the western Panhandle. It
is expected to slowly move east this afternoon and evening,
affecting many of our Central Time Zone counties. The two main
concerns will be flash flooding and a short-lived tornado or two.

Regarding tornadoes, our severe parameters over our western
counties show effective bulk shear of 20-30 knots, including a
somewhat veering low-level wind profile with height. Moderate
convective instability is in place. MOB has already put out a few
Tornado Warnings today over the far western Panhandle in
association with the line that has now moved east through Santa
Rosa County. This could most resemble a QLCS tornado type setup in
our western counties this afternoon, characterized by short-lived
tornadoes at the bookend of any bowing segments in the line of
storms.

Regarding flash flooding, SPC mesoanalysis shows PW values near
and extremely moist 2.3" over our far western counties, with the
strong low-level winds supporting strong moisture transport off
the Gulf. Latest CAMS guidance shows potential for 2-4 inches of
rain through this evening over Walton, Geneva, and Coffee
Counties. A Flash Flood Watch along and west of a line that
includes Bay, Washington, Holmes, Geneva, and Dale Counties.

.SHORT TERM [Tuesday Through Wednesday]...

Ida will track across the Tennessee Valley tomorrow and southerly
flow across the region will continue. Rainbands from the storm
will move across the area tomorrow allowing for high rain chances,
particularly across the western half of the CWA. The potential
for heavy rain with this will continue, mainly across the Florida
Panhandle and southeast Alabama. The rainfall amounts forecast for
today combined with this has led us to issue a Flash Flood Watch
that continues through Tuesday. Further details regarding the
flood potential can be found in the hydrology section. In addition
to the flash flood threat, a few tornadoes and gusty winds will
be possible in the rainbands. SPC has highlighted from generally
west of Tallahassee to Albany in a slight risk with a marginal
risk across the remainder of the region.

By Wednesday, Ida will continue to weaken as it approaches the
eastern U.S. Moisture continues to stream across the region with
another active day of above normal PoPs. Some of the focus for
higher rainfall amounts will shift to the Big Bend area on
Wednesday.

.LONG TERM [Wednesday Night Through Monday]...

By Thursday, Ida will move into the mid-Atlantic. The higher PoPs
will begin to shift southward as the trough Ida is absorbed into
pushes across the region. This will eventually result in lower rain
chances for much of the area through the weekend - the exception may
be portions of the Big Bend where PoPs remain more near normal.

.MARINE...

Seas at buoys 42039 and 42036 have subsided to 8 feet and 5 feet
respectively. Seas may not drop much further until Wednesday.
Southwest winds will increase on Tuesday and Wednesday as Ida
passes by to our north across Tennessee and then the Central
Appalachians. Some guidance points to winds peaking in the 25-30
knot range on Wed.

The wave continued wave action along our west- and southwest-
oriented shores raises the concern for a renewed round of minor
coastal flooding. For the afternoon forecast cycle, will be
further assessing the need for a Coastal Flood Advisory.

Tropical Storm Ida will make its way north through Mississippi
today while weakening later today into a Tropical Depression. It
will turn northeast across Tennessee on Tuesday, then cross the
Central Appalachians on Wednesday. Southwest and westerly breezes
over the northeast Gulf will freshen and become strong as Ida
moves by to the north. Ida will exit off the U.S. Northeast coast
on Thursday, and a weak trailing front will drag south into the
northeast Gulf on Thu night.

.FIRE WEATHER...

A wet pattern will continue to remain in place through at least
Wednesday with above average chances of precipitation expected,
especially across the Florida Panhandle and into SE Alabama. This
precipitation is expected to slide eastward overnight Monday and
into Tuesday to portions of the Florida Big Bend and SW Georgia.
Given the increased moisture across the region from Ida, there are
no fire weather concerns or dispersion concerns at this time.

.HYDROLOGY...

Ida will continue to track across Louisiana and into Mississippi
today and then eventually into the Mid-Atlantic on Thursday.
Rainbands from the system will continue to affect the region through
early this week, bringing heavy rain to the area particularly today
and tomorrow. Two to five inches of rain are expected across the
Florida Panhandle and portions of southeast Alabama with isolated
higher amounts possible. Given the wet soils across the region, have
gone ahead and issued a flash flood watch for portions of the
Florida Panhandle and southeast Alabama through Tuesday. A few of
the river points in the region could approach action stage,
however, it would likely take the higher rainfall amounts to push
the rivers into flood. Outside of this region, rainfall amounts
are expected to be around 1-3 inches through Wednesday, with
isolated higher amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  87  74  89  73 /  20  70  60  60  20
Panama City   76  85  75  87  73 /  70  90  80  60  40
Dothan        73  82  73  88  70 /  70  90  50  40  10
Albany        75  85  75  90  71 /  20  70  40  40  20
Valdosta      74  88  74  87  72 /  10  50  50  60  20
Cross City    76  89  76  85  75 /  10  50  80  80  50
Apalachicola  78  85  75  85  74 /  50  80  90  80  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Flash Flood Watch through Tuesday evening for Central Walton-
     Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
     Washington.

     High Surf Advisory until 7 PM CDT this evening for Coastal Bay-
     South Walton.

GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva.

GM...Small Craft Advisory until 4 AM CDT Wednesday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

&&

NEAR TERM...Haner
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Bunker
HYDROLOGY...Fieux

In the hours before

Special weather statement, Aug 30, 1:34 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT Mon Aug 30 2021

FLZ008-010-012-108-112-301815-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
134 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 215
PM EDT/115 PM CDT/...

At 134 PM EDT/1234 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles east of Santa Rosa Beach, moving northeast at
20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Red Bay, Inlet Beach,
Seminole Hills, Port Washington, Seaside, Rock Hill, Bruce, Red Head,
Eucheeanna, Millers Ferry, Pine Log, Knox Hill, Bunker, Grayton Beach
and Seagrove Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3039 8618 3038 8616 3038 8612 3039 8611
      3040 8612 3042 8612 3042 8614 3043 8612
      3043 8615 3044 8616 3046 8616 3047 8613
      3047 8615 3071 8608 3070 8602 3056 8573
      3021 8601 3032 8620
TIME...MOT...LOC 1734Z 211DEG 16KT 3035 8607

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 30, 1:45 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     MARINE TSTM WIND 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
08/30/2021  M48 MPH          WALTON             FL   MESONET

            WEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS
            REPORTS WIND GUST OF 48 MPH.

&&
Special weather statement, Aug 30, 1:59 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Mon Aug 30 2021

GAZ145-156-157-301830-
Decatur GA-Mitchell GA-Grady GA-
159 PM EDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northeastern
Decatur, northwestern Grady and southern Mitchell Counties through
230 PM EDT...

At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cairo, Pelham, Whigham, Akridge, Peoples Still, Spence, Capel,
Elpino, Hopeful, Branchville and Harrells Still.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3084 8418 3085 8439 3117 8442 3116 8411
TIME...MOT...LOC 1758Z 182DEG 17KT 3093 8428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 30, 2:19 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     6 NE WEST BAY           30.36N 85.80W
08/30/2021  M40 MPH          BAY                FL   ASOS

            KECP PANAMA CITY AIRPORT REPORTS WIND GUST
            OF 40 MPH.

&&
Special weather statement, Aug 30, 2:43 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
243 PM EDT Mon Aug 30 2021

GAZ124>127-144>146-301930-
Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-
243 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of Dougherty,
northeastern Mitchell, southwestern Lee, northeastern Baker,
northwestern Colquitt, southeastern Terrell and southwestern Worth
Counties through 330 PM EDT...

At 243 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to 9 miles northeast of Pelham.
Movement was north at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Albany, Putney, Camilla, Baconton, Doerun, East Albany,
Marine Corps Logistics Base, Turner City, Walker, Sale City, Sasser,
Stocks, Radium Springs, Sylvester Airport, Parkerville, Lester,
Pritchetts, Crestwood and Greenough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3175 8439 3158 8385 3110 8393 3124 8434
TIME...MOT...LOC 1843Z 180DEG 29KT 3128 8427 3120 8402

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 30, 3:20 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Mon Aug 30 2021

ALZ065>069-FLZ009>016-026-112-114-115-GAZ142-143-155-156-302015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Franklin FL-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-Coastal Bay FL-Holmes FL-Jackson FL-
Coastal Franklin FL-Washington FL-Miller GA-Decatur GA-Early GA-
Seminole GA-
320 PM EDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of the Panhandle of
Florida, Big Bend of Florida, and southwestern Georgia through
415 PM EDT/315 PM CDT/...

At 319 PM EDT/219 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Ariton to near Slocomb
to 12 miles southwest of Marianna to 8 miles southwest of Mexico
Beach to 48 miles southwest of Port St. Joe. Movement was northeast
at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Daleville, Abbeville, Cottonwood,
Vernon, Bonifay, Marianna, Headland, Dothan, Fort Rucker, Ozark,
Blountstown, Enterprise, Chipley, Graceville, Donalsonville, Port St.
Joe and Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3149 8503 3097 8484 3016 8491 2953 8510
      2960 8524 2959 8537 2973 8548 2988 8549
      3006 8579 3048 8572 3101 8585 3162 8609
      3162 8542 3171 8542 3170 8522 3176 8517
TIME...MOT...LOC 1919Z 231DEG 26KT 3163 8580 3114 8555 3062 8536 2984
8549 2933 8588 2872 8593

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 11:15 PM EDTSpecial Marine WarningTAE60 min
Aug 30, 12:09 AM EDTSpecial Marine WarningTAE51 min
Aug 30, 3:27 AM EDTFlash Flood WatchTAEBay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more36 hr
Aug 30, 5:58 AM EDTSpecial Marine WarningTAE92 min
Aug 30, 11:32 AM EDTSpecial Marine WarningTAE28 min
Aug 30, 12:30 PM EDTSpecial Weather StatementTAEWashington45 min
Aug 30, 12:38 PM EDTSpecial Marine WarningTAE2 hr
Aug 30, 12:56 PM EDTSpecial Weather StatementTAEWalton49 min
Aug 30, 1:34 PM EDTSpecial Weather StatementTAEWalton41 min
Aug 30, 3:20 PM EDTSpecial Weather StatementTAEBay, Calhoun, Gulf, Jackson, Washington55 min
Aug 30, 3:36 PM EDTCoastal Flood AdvisoryTAEBay, Gulf, Walton22 hr
Aug 30, 3:36 PM EDTHigh Surf AdvisoryTAEGulf43 hr
Aug 30, 5:11 PM EDTSpecial Weather StatementTAECalhoun, Liberty49 min
Aug 30, 1:12 PM EDTSpecial Weather StatementTAEDecatur48 min
Aug 30, 1:21 PM EDTSpecial Weather StatementTAEGrady39 min
Aug 30, 1:59 PM EDTSpecial Weather StatementTAEGrady31 min
Aug 30, 2:43 PM EDTSpecial Weather StatementTAEDougherty, Mitchell47 min
Aug 30, 3:29 PM EDTSpecial Weather StatementTAECalhoun, Clay, Dougherty, Lee, Quitman, Randolph and 1 more61 min
Aug 30, 2:26 PM EDTTornado WarningTAECoffee23 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.